I have pretty bad headaches when I get them. I take Topamax 200mg along with Lamictal 300mg. I was taking more Topamax but the side effects of making me sleepy to about 6 weeks to show themselves. It was working quite well up until that point.
Any suggestions? In your opinion do you think the VNS (Vega Nervous Stimulator) would benefit me? I do know it helps for depression but I wonder if they started checking a study for headaches? Let me know what you think and if you have any suggestions. Lynn.
Before thinking of VNS, there are a lot of medication options out there. All of the so-called anticonvulsants have been shown to reduce migraine burden, but only Topamax and Depakote have official approval. VNS has a very little amount of data; mostly anecdotes. Seek out a headache specialist.
John Claude Krusz and Teri Robert
About Ask the Clinician:
Dr. Krusz is a recognized expert in the fields of headache and migraine treatment and pain treatment. Each week, he and Lead Expert Teri Robert, team up to answer your questions about headaches and Migraines. You can read more about Dr. Krusz or more about Teri Robert. If you have a question for this section of our site, please click HERE. Accepted questions will be answered by publishing the answers here. No questions will be answered privately.
Please note: We cannot handle emergencies or diagnose via the Internet. Please do not ask us to diagnose; see your physician for diagnosis.
We hope you find this general medical and health information useful, but this Q & A is meant to support not replace the professional medical advice you receive from your doctor. For all personal medical andhealth matters, including decisions about diagnoses, medications andother treatment options, you should always consult your doctor. See full Disclaimer.
Published On: April 08, 2007